MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE
Model Number APYX-15-TP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Scar Tissue (2060); Skin Discoloration (2074)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient treatment plan included renuvion to the neck and was extendeding into the lower facecheeks.Patient reports no prior procedures (surgeries, filler) other than surface laser several years ago, and no additional procedures were performed.The renuvion device settings were 60% power and 1.5 lpm of helium flow with a total of 8.3 kj of delivered energy.The doctor reports the infiltration amount was 133ml with no aspirate.The right and left sides were treated with six passes each and the submental area was treated with four passes.All passes are reported to have been retrograde only, with 2-3cm spacing and no overlap or cross hatching.The patient did not wear a compression garment post procedure and was doing well enough to cancel their two-week follow-up.Photographs shown to the doctor indicated the patient was doing very well.At six weeks post operatively, the patient was developing erythema and placed on antibiotics.The doctor states the patient appears to have subdermal thermal injuries that are creating scar contractures which are distorting the skin in the neck and cheek.The patient had subdermal triamcinolone injections at approximately 10 and 15 weeks post operatively with mild improvement in left side cheek and the neck on both sides with no noticeable improvement on the right.The instructions for use (ifu) related to the handling of the apr handpieces, mc-15-451-003a rev 6, (which was the current revision at the time of the procedure) provides recommend settings of 70% power and 1.5 l/min of helium flow when using the device to improve the appearance of lax (loose) skin in the neck and submental region.It states the handpieces should be activated on retrograde direction only in a continuous motion and based on the type of tissue, the speed can be faster for thinner tissue and slower for thicker tissue but always staying within the range of 1-3 cm/seconds.The handpiece must always be in motion when activated.The ifu warns that the renuvion apr handpiece has indications to improve the appearance of lax skin in the neck and submental region only, and the treatment area shown in the ifu does not extend to the face or jowl area.Since treatment strokes of the device converge at the incision site, users should reverse direction or stop activation of the device when the proximal white 'tip distance indicator' line on the shaft becomes visible at the incision site to avoid overtreatment of this area.Further, it cautions that previous surgery or interventions to treatment area increases risk of complications and to carefully evaluate patients who have undergone prior subcutaneous or transdermal surgical or aesthetic procedures (including, but not limited to liposuction, ultrasound, lasers, cryolipolysis, radiofrequency, injectables, and cosmetic sutures).Additionally, thinner tissue can heat faster and is more susceptible to full thickness heating, which could result in burns, scarring, and delayed healing time; therefore, lower power settings should be used in areas of thinner skin or skin with compromised integrity.As with all energy devices there are inherent risks associated with its use.Risk associated with their use may include: unintended burns (deep or superficial), ischemia, fibrosis, infection, pain, discomfort, pigmentation changes, increased healing time, unsatisfactory scarring, asymmetry and/or unacceptable cosmetic result.
 
Event or Problem Description
The patient presented with scar contractures after a procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760-4004
MDR Report Key21396961
Report Number3007593903-2025-00001
Device Sequence Number9208284
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public(01)00607151050153(10)0000047046(11)240423(17)270501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-15-TP
Device Catalogue NumberAPYX-15-TP
Device Lot Number47046
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale